Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 270, NWS Pueblo, CO

July 4, 2023Crowley County, El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2023, 3:07 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2023, 3:07 PM MDT (21:07 UTC)
Expired
Jul 4, 2023, 3:45 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 10 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:10 PM MDTHAIL 0.7514 Nne Pueblo Depot, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:05 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 373 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

414 
WUUS55 KPUB 042107
SVRPUB
COC025-041-101-042145-
/O.NEW.KPUB.SV.W.0270.230704T2107Z-230704T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
307 PM MDT Tue Jul 4 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern El Paso County in east central Colorado...
  Northwestern Crowley County in southeastern Colorado...
  Northeastern Pueblo County in southeastern Colorado...

* Until 345 PM MDT.

* At 307 PM MDT, a severe thunderstorm was located 14 miles southeast
  of Hanover, or 28 miles northeast of Pueblo, moving southeast at 25
  mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern El Paso, northwestern Crowley and northeastern Pueblo
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 10405 3852 10383 3830 10410 3853 10434
      3853 10405
TIME...MOT...LOC 2107Z 310DEG 23KT 3851 10420 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EP
1 follow-up statement
507 
WWUS55 KPUB 042122
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
322 PM MDT Tue Jul 4 2023

COC041-042131-
/O.CAN.KPUB.SV.W.0270.000000T0000Z-230704T2145Z/
El Paso CO-
322 PM MDT Tue Jul 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EL PASO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

LAT...LON 3850 10405 3852 10383 3830 10410 3851 10432
      3852 10406
TIME...MOT...LOC 2121Z 310DEG 23KT 3847 10413 

$$

COC025-101-042145-
/O.CON.KPUB.SV.W.0270.000000T0000Z-230704T2145Z/
Crowley CO-Pueblo CO-
322 PM MDT Tue Jul 4 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES...

At 321 PM MDT, a severe thunderstorm was located 14 miles northeast
of Pueblo Depot, or 29 miles northeast of Pueblo, moving southeast at
25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Crowley and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3850 10405 3852 10383 3830 10410 3851 10432
      3852 10406
TIME...MOT...LOC 2121Z 310DEG 23KT 3847 10413 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:52 AM MDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 4, 11:52 AM MDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1152 AM MDT Tue Jul 4 2023

.UPDATE...
Issued at 1141 AM MDT Tue Jul 4 2023

PoPs have been adjusted up to account for the developing
convection over the central mountains and southeastern mountains
which shall move over into portions of the I-25 corridor. -Stewey

&&

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Tue Jul 4 2023

Key messages:

1) Temperatures in the mid to upper 90s across the plains today,
with mid to upper 80s over the mountain valleys.

2) Strong to severe storms are expected later this afternoon into
the middle part of the evening across the plains, along and north of
the Arkansas River Valley.

Rising heights expected early in the day, with upstream active mid
levels helping to break this down later in the day. In this setup,
anticipate another hot day over most of southern Colorado. Recent
trends in overnight guidance is indicating a quicker push of cooler
air from the north, and with this front helping to bring slightly
cooler air north of the Arkansas River Valley. Most affected look to
be areas from El Paso county east/southeast into the Kiowa area, and
did lower high temps a few degrees in this location. Highs will
still be in the 80s to low 90s, but not quite the mid to upper 90s
likely over much of the southeast plains.

As noted with previous forecasts, moisture will be on the increase
today, especially for locations along/north of Highway 50, and will
support higher chances for showers and thunderstorms. Previous
guidance has varied to the extent of this moisture push and
resultant higher instability, and as noted above, guidance is now
indicating a quicker push with the front and increases in moisture.
This is mainly for locations along and north of the Arkansas River
Valley. In this location, feeling more confident that CAPE of 1000-
1500 j/kg will easily be observed later this afternoon, and quite
possibly could be higher in spots. Increasing ascent later this
afternoon with approaching short wave energy and with now the front
and lee trough in place, think the isolated shower and thunderstorm
development over the higher terrain early in the afternoon will move
into the plains by mid to late afternoon. Storms that develop along
and north of the Arkansas River Valley, especially from El Paso
county east/southeast into Kiowa and northern Prowers counties, will
have higher chances of becoming strong to severe by mid to late
afternoon through mid evening. Now think, the main hazards with any
severe storm will be hail to the size of golf balls and damaging
wind gusts to 70 mph. While the risk of tornadoes doesn't appear to
be overly high today, the boundary/surface trough anticipated to be
in place does have me a little concerned for some slightly higher
chance of a tornado over the I-25 and Highway 50 locations. The Day
1 outlook from SPC does keep the 2 percent tor probs just to the
north, but will keep a close eye on the potential for higher tor
probs to shift a little further south, along and south of the Palmer
Divide.

The severe risk should quickly lower in the mid to late evening time
frame as conditions cool and become more stable, but at least
isolated showers and thunderstorms will remain possible during this
time as mid level energy pushes overhead and front moves over all of
the plains. By late this evening into the overnight hours, expanding
low stratus and developing light rain or drizzle will likely be the
trend over much of the plains into the southeast mountains.

.LONG TERM...(Wednesday through Monday)
Issued at 345 AM MDT Tue Jul 4 2023

Overall, models are in good agreement with the evolution of the
upper pattern, with differences in the timing of upper waves
embedded in the flow.

Wednesday through Friday...a flat upper high is forecast to sit
across the Desert Southwest, with an upper ridge extending
northward into Utah. This will put southern Colorado under broad
northwesterly flow aloft. Daily embedded disturbances are forecast
to drop southeast across the region, each bringing severe weather
potential across portions of the Plains.

Moist, southeasterly flow is forecast to spread across the Plains
and into the Eastern Mountains on Wednesday. Afternoon warming
will allow for instability, with SBCAPE values in excess of 1500
j/kg spread across the Plains. An embedded upper wave will be
dropping southeast across the region by the afternoon, with shear
increasing to near 40 kts. The ingredients will be in place for
shower and thunderstorm development, initially over the Palmer
Divide, then spreading south and east across the Plains through
the evening. Wind and hail will be the main storm risks, with
stronger storms seeing the potential to produce very large hail.
Given the shear, there will likely be a tornado threat from late
afternoon into the evening hours. Storms are forecast to track
south and east overnight, clearing the CWA by morning.

On Thursday, the upper ridge is forecast to build across Utah,
shifting the focus for shower and thunderstorm development
slightly east. Current model guidance mixes a dryline east into
the Plains by late afternoon, stretching from the Palmer Divide,
southeast to near Springfield. SBCAPE values will be high, with
model guidance producing in excess of 2000 j/kg out near the
Kansas border. Bulk shear remains high, and storms that develop
along the dryline will likely become severe with large hail,
damaging winds and an isolated tornado threat. As of now, areas
along the I-25 corridor look to mix out, with hot temperatures and
breezy west winds. However, if the westerlies are slow to
develop, the severe thunderstorm threat could be further west.
Thunderstorms that do develop will shift south and east, clearing
the region overnight.

Friday looks similar to Thursday, with a dryline developing on the
Plains during the afternoon, generating thunderstorms. The severe
threat will remain in place, mainly from the Palmer Divide,
southeast to near Kim. SBCAPE values will once again rise to near
2000 j/kg, however, shear may be a bit weaker. However, the severe
risks will remain in place. Thunderstorms will shift south and
east out of the area overnight.

For areas along the Continental Divide, east across the San Luis
Valley, and into the Sangre de Cristo Mountains, periods of gusty
winds, hot temperatures and humidity values under 15 percent are
expected. This will lead to elevated fire weather concerns, and
we will have to monitor fuel conditions closely.

Saturday into Sunday...upper ridging will build across Colorado
over the weekend with PWAT values drying out and hot conditions
spreading across the region. Highs will reach into the mid 90s
across the Plains. Thunderstorm chances fall off as well, with
scattered thunderstorms Saturday, and more isolated activity on
Sunday; mostly confined to the higher terrain.

Early next week...moisture looks to return to the area as the
upper ridge flattens back over the Desert Southwest. Embedded
energy in the more zonal flow will lead to thunderstorm chances
across the region. Mozley

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1141 AM MDT Tue Jul 4 2023

VFR conditions are expected to prevail for KALS throughout the
forecast period. At KCOS and KPUB, VFR conditions are expected to
persist for the most part until around 01Z at KCOS and 07Z at
KPUB, then will deteriorate to IFR and possibly LIFR criteria as
low CIGs move in, along with reduced VIS in BR and remain that way
for the rest of the TAF period. Be advised that this criteria may
occur sooner, depending on the timing of FROPA. SHRA and TSRA are
expected to be in and around the vicinity of KCOS and KPUB, and
possibly KALS later in the afternoon and evening today. VCTS was
left out the TAF for KALS due to there being lesser confidence of
this occurring at this station. If SHRA/TSRA does develop, it
could temporarily reduce CIGs and VIS to MVFR/IFR criteria at any
one of the stations later this afternoon/evening. It could also
result in periodic windshifts and increased wind speeds at for all
terminals. Winds will be synoptically influenced at all terminals
due to a disturbance moving over Colorado. FROPA looks to occur
later this afternoon and further increase the NE'ly winds at both
KCOS and KPUB, where there could be gusts as high as 25 kts at
both locations. They will continue to veer towards the E-ESE
towards the end of the forecast period. At KALS, winds will be
predominantly out of the SW this afternoon and gust as high as 22
kts, then begin to become more diurnally influenced as they weaken
towards the end of the forecast period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...STEWARD
SHORT TERM...RODRIGUEZ
LONG TERM...MOZLEY
AVIATION...STEWARD
Hazardous weather outlook, Jul 4, 11:54 AM MDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1154 AM MDT Tue Jul 4 2023

COZ058>089-093>099-051800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1154 AM MDT Tue Jul 4 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated shower and thunderstorm development over the higher terrain
early in the afternoon will move into the plains by mid to late
afternoon. Strong to severe thunderstorms are then expected later
this afternoon into the middle part of the evening across the
plains, with the highest chances along and north of the Arkansas
River Valley. The main hazards with any severe storm will be hail to
the size of golf balls and damaging wind gusts to 70 mph.

The risk of severe storms will lower in the mid to late evening time
frame, but at least isolated showers and thunderstorms will remain
possible during this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong to severe thunderstorms will be possible across the Plains
Wednesday, Thursday and Friday. Large hail, damaging thunderstorm
wind gusts and an isolated tornado will be the thunderstorm risks.
All of the Eastern Plains will see a severe thunderstorm risk on
Wednesday, and areas east of a Colorado Springs to Kim line
Thursday and Friday.

Isolated thunderstorms will be possible over the weekend over the
higher terrain. More widespread showers and thunderstorms will be
possible early next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

STEWARD/23

In the hours before

Special weather statement, Jul 4, 2:25 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
225 PM MDT Tue Jul 4 2023

COZ088-094-042100-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
225 PM MDT Tue Jul 4 2023

...A cluster of strong thunderstorms will impact portions of central
Las Animas County through 300 PM MDT...

At 224 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Tyrone, or 31 miles northeast of Trinidad, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tyrone and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3732 10409 3751 10448 3774 10426 3742 10363
TIME...MOT...LOC 2024Z 246DEG 18KT 3745 10407

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jul 4, 2:27 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
227 PM MDT Tue Jul 4 2023

COZ085-086-042100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
227 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of southwestern El Paso
and north central Pueblo Counties through 300 PM MDT...

At 226 PM MDT, Doppler radar was tracking a strong thunderstorm over
Fountain, or 10 miles southeast of Colorado Springs, moving southeast
at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Colorado Springs, Fountain, Fort Carson, Security,
Security-Widefield, Stratmoor and Hanover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern and east central Colorado.

&&

LAT...LON 3865 10489 3881 10473 3855 10444 3846 10470
TIME...MOT...LOC 2026Z 305DEG 21KT 3869 10474

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

EP
Special weather statement, Jul 4, 2:39 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
239 PM MDT Tue Jul 4 2023

COZ098-042115-
Lamar Vicinity/Prowers County CO-
239 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of southeastern Prowers
County through 315 PM MDT...

At 239 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Granada, or 17 miles southwest of Coolidge, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Prowers County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3778 10229 3793 10231 3809 10205 3782 10205
TIME...MOT...LOC 2039Z 242DEG 18KT 3788 10225

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Local storm report, Jul 4, 2:45 PM MDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
245 PM MDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Hail             4 SSE Schriever AFB     38.75N 104.49W
07/04/2023  M1.00 inch       El Paso            CO   Public

&&
Special weather statement, Jul 4, 2:57 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
257 PM MDT Tue Jul 4 2023

COZ088-093-094-042130-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
257 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of southwestern Otero
and north central Las Animas Counties through 330 PM MDT...

At 256 PM MDT, Doppler radar was tracking a strong thunderstorm over
Thatcher, or 38 miles northeast of Trinidad, moving northeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tyrone, Delhi and Thatcher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3739 10401 3744 10424 3778 10402 3756 10361
TIME...MOT...LOC 2056Z 227DEG 13KT 3754 10399

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jul 4, 3:07 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
307 PM MDT Tue Jul 4 2023

COZ079-083-086-042130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
307 PM MDT Tue Jul 4 2023

...A cluster of developing strong thunderstorms will impact portions
of southeastern Fremont, northeastern Custer and west central Pueblo
Counties through 330 PM MDT...

At 307 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florence, or 12 miles north of Junkins Burn Scar, moving northeast at
10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florence, Penrose and Wetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3812 10500 3832 10520 3850 10506 3819 10474
TIME...MOT...LOC 2107Z 232DEG 8KT 3832 10514

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

PS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 4, 1:53 PM MDTSevere Thunderstorm WarningPUBEl Paso37 min
Jul 4, 2:00 PM MDTSpecial Weather StatementPUBLas Animas30 min
Jul 4, 2:24 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Jul 4, 2:25 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jul 4, 2:27 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 4, 2:39 PM MDTSpecial Weather StatementPUBProwers36 min
Jul 4, 2:50 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBEl Paso30 min
Jul 4, 2:57 PM MDTSpecial Weather StatementPUBLas Animas33 min
Jul 4, 3:07 PM MDTSpecial Weather StatementPUBCuster23 min
Jul 4, 3:25 PM MDTSpecial Weather StatementPUBPueblo35 min
Jul 4, 3:33 PM MDTSevere Thunderstorm WarningPUBPueblo27 min
Jul 4, 3:35 PM MDTSpecial Weather StatementPUBCrowley25 min
Jul 4, 3:55 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero35 min
Jul 4, 3:58 PM MDTSpecial Weather StatementPUBPueblo32 min
Jul 4, 4:08 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller37 min
Jul 4, 4:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 4, 4:16 PM MDTSpecial Weather StatementPUBPueblo29 min
Jul 4, 4:20 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBCrowley, Otero40 min
Jul 4, 4:43 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 4, 5:03 PM MDTSpecial Weather StatementPUBBent, Otero27 min
Jul 4, 5:14 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Otero16 min
Jul 4, 5:35 PM MDTSpecial Weather StatementPUBProwers25 min
Jul 4, 5:47 PM MDTSpecial Weather StatementPUBProwers28 min
Jul 4, 5:56 PM MDTSpecial Weather StatementPUBProwers34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.